MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA IDL SET
Catalog Number 10310
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes High Blood Pressure/ Hypertension (1908); Tachycardia (2095)
Date of Event 10/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot number and expiry information are not available at this time.Investigation: the run data file (rdf) was analyzed for this event.Review of rdf shows there were 3 'interface took too long to establish' alarms.At 10min, 20 min and 142min.The procedure was able to establish an interface and seemed to operate normally.The images during the procedure also appeared normal.Follow on screen instructions for dealing with interface alarms.Machine operated as expected.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
The customer reported that during a continuous mononuclear cell (cmnc) collection on a spectra optia device, they had problems establishing the interface.Per the customer there were no alarms.The customer changed out the 1 liter normal saline (ns) bag two times.Per the operator the red and blue roller clamps were closed.The procedure was ended with the patient receiving rinse back and using another machine for the procedure.The customer reported that the patient had hypertension, tachycardia and complained of shortness of breath.Per the locations doctor, the patient was given amlodopine 5 mg po, x 2 doses.Per the customer the patient was reported as stable.The customer was not able to provide patient id and weight.The collection set is not available for return because it was discarded by the customer.
 
Event or Problem Description
The customer reported that during a continuous mononuclear cell (cmnc) collection on a spectra optia device, they had problems establishing the interface.Per the customer there were no alarms.The customer changed out the 1 liter normal saline (ns) bag two times.Per the operator the red and blue roller clamps were closed.The procedure was ended with the patient receiving rinse back and using another machine for the procedure.The customer reported that the patient had hypertension, tachycardia and complained of shortness of breath.Per the locations doctor, the patient was given amlodopine 5 mg po, x 2 doses.Per the customer the patient was reported as stable.The customer was not able to provide patient id and weight.Multiple attempts were made to obtain the patients weight and lot number but the customer failed to respond.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in b.5, h6 and h.10.Investigation: the run data file (rdf) was analyzed for this event.Review of rdf shows there were 3 'interface took too long to establish' alarms.At 10 min, 20 min and 142 min.The interface took too long to establish alarm can occur for several reasons.In this case, it is possible that leaving the inlet saline roller clamp open or partially open may explain this alarm.If more saline was used than the machine stated it is likely the inlet saline clamp was open or partially open, leading to more saline being used than expected.It may be possible that the inlet saline roller clamp was opened or partially open and therefore diluted what was entering the machine leading to the interface alarms that occurred.The procedure was able to establish an interface and seemed to operate normally.The images during the procedure also appeared normal.Follow on screen instructions for dealing with interface alarms.Machine operated as expected and is safe to use.A disposable lot history search could not be conducted since the customer failed to provide a disposable lot number.Dhr could not be assessed as the customer was unable to provide the lot number.All lots must meet acceptance criteria for release.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Some of the most common reactions include fever, urticaria, hypocalcemic symptoms, pruritus, dyspnea, tachycardia, and mild hypotension.Investigation is in process.A follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Investigation: the run data file (rdf) was analyzed for this event.Review of rdf shows there were 3 'interface took too long to establish' alarms.At 10 min, 20 min and 142 min.The interface took too long to establish alarm can occur for several reasons.In this case, it is possible that leaving the inlet saline roller clamp open or partially open may explain this alarm.If more saline was used than the machine stated it is likely the inlet saline clamp was open or partially open, leading to more saline being used than expected.It may be possible that the inlet saline roller clamp was opened or partially open and therefore diluted what was entering the machine leading to the interface alarms that occurred.The procedure was able to establish an interface and seemed to operate normally.The images during the procedure also appeared normal.Follow on screen instructions for dealing with interface alarms.Machine operated as expected and is safe to use.A disposable lot history search could not be conducted since the customer failed to provide a disposable lot number.Dhr could not be assessed as the customer was unable to provide the lot number.All lots must meet acceptance criteria for release.According to therapeutic apheresis: a physician's handbook, adverse events occur during therapeutic procedures with a frequency of 4.8%.Some of the most common reactions include fever, urticaria, hypocalcemic symptoms, pruritus, dyspnea, tachycardia, and mild hypotension.Root cause: a root cause assessment was performed for the unintended saline bolus to the patient.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: * defective saline roller clamp * failure to fully close the saline roller clamp a root cause assessment was performed for the hypertension, tachycardia and complained of shortness of breath.Based on the available information a definitive root cause could not be determined.These are common side effects of therapeutic apheresis procedures.They are typically caused by the patient's disease state, the rate of ac infusion, the length of the procedure, the patient's sensitivity to the procedure and/or the hemodynamic stress of the procedure.
 
Event or Problem Description
The customer reported that during a continuous mononuclear cell (cmnc) collection on a spectra optia device, they had problems establishing the interface.Per the customer there were no alarms.The customer changed out the 1 liter normal saline (ns) bag two times.Per the operator the red and blue roller clamps were closed.The procedure was ended with the patient receiving rinse back and using another machine for the procedure.The customer reported that the patient had hypertension, tachycardia and complained of shortness of breath.Per the locations doctor, the patient was given amlodopine 5 mg po, x 2 doses.Per the customer the patient was reported as stable.The customer was not able to provide patient id and weight.Multiple attempts were made to obtain the patient's weight and lot number but the customer failed to respond.The collection set is not available for return because it was discarded by the customer.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA IDL SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18184458
Report Number1722028-2023-00390
Device Sequence Number15375431
Product Code LKN
UDI-Device Identifier05020583103108
UDI-Public05020583103108
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number10310
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/13/2023
12/20/2023
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date12/15/2023
01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexFemale